Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Knotted symmetric graphs


Author: Charles Livingston
Journal: Proc. Amer. Math. Soc. 123 (1995), 963-967
MSC: Primary 57M25; Secondary 57M15, 57M60
MathSciNet review: 1273507
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: For a knotted graph in $ {S^3}$ we define the vertex constant group, a quotient of the fundamental group of the complement. For planar graphs the group is cyclic. For graphs with periodic symmetry the group is related to the fundamental group of the branched cover of $ {S^3}$ branched over knots contained in the quotient of the graph under the symmetry. These tools are used to demonstrate that a large family of knotted graphs are not planar.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57M25, 57M15, 57M60

Retrieve articles in all journals with MSC: 57M25, 57M15, 57M60


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1995-1273507-3
PII: S 0002-9939(1995)1273507-3
Keywords: Knotted graphs
Article copyright: © Copyright 1995 American Mathematical Society